I have been getting what are apparently hives caused by both cold and hot - ugly red raised patches on skin for no apparent reason other than I got hot or cold. I was looking for some info on this because it is a big problem for me lately and I found this: Aspirin sensitivity is observed in up to 67 percent of persons who have recurrent outbreaks of hives. Aspirin alters the metabolism of free fatty acids so that it favors the production of leukotrienes. These are hormonal messengers that make the walls of blood vessels more permeable to histamine. Aspirin also makes the lining of the intestines more permeable to allergens, increasing the risk of reaction to common food allergens such as cheese, chocolate, eggs, milk, pineapple, shellfish, and strawberries. At least one study found taking a single adult aspirin daily for three weeks desensitizes the immune system to aspirin and also to foods, but the benefits vanish if aspirin is discontinued. I know some of you get hives or have kids/family who do, and thought this might be of interest. It won't help me because I am allergic to aspirin and sulfa drugs - the nasty throat swelling, horrible rash type of allergic. But if it could help one of you, I thought I would post it.